Monday, October 20, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone.Try it today!

Sunday, June 01, 2008 Diane, Community Member, asks

Q: can wellbutrin effect liver enzimes

Answer This
Answers (1)
Deborah Gray, Health Guide
6/ 2/08 12:19pm

According to a source cited in the Wikipedia article about Wellbutrin, three cases of liver toxicity were reported with Wellbutrin. However, the incidence is extremely low. Still, it doesn't hurt to have a liver function test done every year or so.

Reply
overdosed, Community Member
4/ 6/10 12:59pm

With active Hep C and 300xl daily I developed mania and was being routed toward a psych hospital from the ER(I thought I had had a stroke).  No one even considered this was too high a dose.  An emergency psych Doctor told me I was bi-polar as he walked into the room to meet me but added "anyone would be manic with the doses you're on".  I was also on Paxil 40mg daily.  He cut them in half.  I pleaded with a shrink 3 days later to allow me to stop the Wellbutrin as it made me feel like I was on speed or something.  I had complained to my doctor three times during the year I took it that it was "too much" and "like speed" to unhearing ears.  The first time I complained was 4 weeks after I started and the last was 3 weeks before I crashed.  All symptoms faded after stopping Wellbutrin.  Fortunately, I am recovering and have no mania or depression left.

 

You need to be your own advocate.  Doctors, too often, have their mind made up about you and your medical problems.  My doctor still thinks I am bi-polar without any signs of mania or depression.  I guess that's easier than taking responsibility for not listening to my complaints about taking Wellbutrin.  Had I not begged the shrink to stop taking wellbutrin I suspect I would still be labeled mentally ill and taking multiple psychotropics for years to come if not forever. Yikes.

 

 

 

 

 

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Diane, Community Member— Last Modified: 06/13/12, First Published: 06/01/08